So this is not something I can definitively diagnose online. I would need to see him.
For the moment, as long as he is ONLY having skin symptoms, I think it would be reasonable to do the following....
1. take pictures when he has the rash
2. benadryl in the appropriate dose is reasonable to give
3. if he does not have a pediatrician he needs one, as urgent cares will have a different provider on most times you would go and this problem needs a doctor who can see this and then see it again.
4. since he developed the bumps after getting upset, this may be something called "Urticaria", HERE IS A GOOD LINK FOR YOU
5. IF he develops any other symptoms with this rash, especially fever, then it is very important indeed for him to be seen immediately... then we would worry about things like diseases carried by ticks (rocky mountain spotted fever) and the like. it sounds, from what you are describing that this bothers you, but not him, and that is reassuring, but I certainly understand your concern.
Also, the fact that zyrtec worked while you had it points away from a dangerous cause, but a firm diagnosis is necessary. the pictures will help.
Please let me know if you have further questions.